MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL DETACHMENT HANDLE; HCG, KRD

PENUMBRA, INC. RUBY COIL DETACHMENT HANDLE; HCG, KRD
Model Number RH1-A
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the vertebral artery using a ruby coil detachment handle (handle), a pod coil and a non-penumbra microcatheter (phenom).During the procedure, the physician advanced a pod coil into the target vessel using the microcatheter and attempted to detach it using the handle; however, the pod coil failed to detach.Therefore, the physician used a new handle to detach the pod coil.The procedure was completed using additional pod coils and the new handle.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device was disposed of and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL DETACHMENT HANDLE
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12508485
Report Number3005168196-2021-02096
Device Sequence Number14376359
Product Code HCG
UDI-Device Identifier00814548013268
UDI-Public00814548013268
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 11/17/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2023
Device Model NumberRH1-A
Device Catalogue NumberRH1
Device Lot NumberF101755
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2021
Supplement Date Received by Manufacturer11/16/2021
Initial Report FDA Received Date09/21/2021
Supplement Report FDA Received Date11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005